It is currently Fri Aug 18, 2017 11:52 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Soooo 5 months now...
PostPosted: Fri Dec 27, 2013 4:26 pm 
Offline
Average Poster
Average Poster

Joined: Sat Aug 24, 2013 6:30 am
Posts: 29
It's been almost 5 months for me off of suboxone now and I am still in the paws period for sure. I know what depression and all that is and I'm know what withdrawals feel like and this is def. it. The no energy whatsoever and desire to do anything is what's killing me. I can halfway will myself to do what's required but I keep wondering will this ever end and I will go back to feeling like I did before opiates? Sometimes just the thought of going back to subs is an push for my brain to make it when I am really bad, because my subconscious knows I could feel ok even just for awhile. I dont believe I would ever do this, then again I also don't know if I could do this for the rest of my life. If anyone is interested in giving advice for me I was on it for two years the first time before I relapsed and then went back for a year and a half. I got down to probably 1/4 of a mg before I jumped (I honestly can't remember). After 5 months I would think I would be pretty close to feeling back to "normal" but then again I have never done this before. I can only relate to going off of Vicodin, which is completely different I know. Has anyone been off of it and feel "ok" but can tell me if I'm close to the end or maybe just halfway there? Even if I was told I was only halfway I could live with that I guess, just as long as I knew something.
Thanks, Colt33


Top
 Profile  
 
PostPosted: Fri Dec 27, 2013 7:45 pm 
Offline
Average Poster
Average Poster

Joined: Fri Dec 27, 2013 1:17 pm
Posts: 9
While I am not sure you are on any medication for depression, this is one of the major symptoms of being over medicated which can happen to people who are coming off of opiates or suboxone. When I went off subs the first time it had to be for a while and my depression meds had to be adjusted lower because I was feeling the same way you are saying you feel now. Really unmotivated to the point where I just didn't want to do anything...I mean it was bad, even thinking about going ot the damn bathroom was a burden...I do have a history of depression but this was different, this really sucked! I went to my med doc and told her what was going on and she told me that when you come off this stuff, it is important to go to your docs and make sure that you are not, now, being over-medicated with the dosages that you were on while you were on this stuff. Once my meds were lowered, things started to get adjusted and I felt SO much better.

As I said I have no idea if you are on other medications or not however you might want to check, if you are, to make sure the dosages are correct now that you are off everything.

I do hope you feel better, I remember that feeling and my thoughts are with you. I am here if you ever want to chat.

Jennifer


Top
 Profile  
 
PostPosted: Sat Dec 28, 2013 3:00 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Yes-- sounds like depression. I don't mean this to sound 'snarky', but people sometimes blame too much on Suboxone. I've stopped opioids several times myself over the decades, but more informative has been observing many patients stop buprenorphine and other opioids (there is no truth to comments like 'it gets in your bones', etc-- it is just another mu opioid). In almost all cases, people build positive momentum at 2-3 months, and in the absence of some other problem, it is hard to envision why some people's receptor repair mechanics would be different. When people get a cut on the hand or break a bone, the healing process is predictable and similar between people---- and the same is true for withdrawal from opioids, alcohol, etc. Some people are hit harder by inflammatory processes, and so take longer to bounce back from influenza and other illnesses, but those are much more complicated situations than the repair of receptors that occurs after stopping opioids. At any rate, I encourage you to keep your mind open to other explanations, as we know it is not helpful to focus on the things that CAN'T be changed.

I've had long-term quasi-clinical relationships with people across the country who felt that their withdrawal (from Suboxone or another opioid) lasted forever, but most cases (not all) were easily explained by other issues. Remember that depression is very common, especially this time of year.

Also remember that most adults lack energy if they are not exercising, moving forward in life, building relationships, etc. I've seen many cases where people started opioids when young-- in their teens, for example-- when everything comes SO easily... energy, happiness, positive feelings about life, etc are just THERE every morning. Most people learn in their 20's or 30's that none of those things happen by themselves--- they require doing the things that you see people doing to get those things, i.e. hitting a gym, developing hobbies, dealing with resentments in a productive way, etc... Things that came easy to you when you started opioids are likely going to be harder to do now.

If you took opioids a long time, your testosterone may still be suppressed. You may have low thyroid or vitamin D levels. I see many people in my practice who present with the complaint 'i have no energy, I hurt all over, I sleep all day but not at night', etc.-- including people who never took opioids.

The one thing that will guarantee a lack of recovery from opioid withdrawal is intermittent use of opioids, benzos, or other CNS depressants (like alcohol). I assume you know that already- but some people don't. One vicodin will turn off weeks of work on getting receptor systems back to normal.

Just a few thoughts-- I recommend you find a doc who knows nothing about your opioid history, and get a check up. Leave the opioid stuff out of the history, because once a doc hears that, he will simply blame everything on it-- and that won't help you at all. Doctors tend to turn off their thinking caps as soon as they think they have an answer.

Good luck!


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Dec 29, 2013 8:56 pm 
Offline
Average Poster
Average Poster

Joined: Sat Aug 24, 2013 6:30 am
Posts: 29
Thanks for the replies. I started opiates at about age 18( I am now 33). I quit at around age 23 and didn't do any again until about age 29 and I am now 33. Between those years I don't remember a day of depression or lack of energy. I'm not saying it's impossible I have depression but I'm also pretty positive I know what depression is. I'm not "sad" about anything, actually I am very grateful for what I have. I know that anti depressants will flood my brain with the seratonin I need to feel a certain way, but before I go that route as a permanent solution I'd rather see if my brain can repair on its own and I can go back to the way I used to be. The testosterone suggestion is a good point though. I suppose that's something that will come back faster if I get off my lazy butt and exercise some? It's kind of weird because I will have some moments of feeling normal again. I will actually go days with no gas in the tank whatsoever but then I will have about a half a day of a glimpse of the way I used to be. At first it was excitement because I thought it was all over but now I know when it happens it's will be short lived. I'm not whining, I know I did this and I have to pay for the years of drug use. I've actually went to a doctor that was very understanding about me being on suboxone and she ran the gambit of tests to see what else it could be. Now that I think of it she ran a testosterone test amoung a bunch of other tests and they all came back fine. Their suggestion was Paxil but like I said, I'm not ready to go that route yet so I declined. I suppose that I should try to motivate myself to go back to jogging but with two kids and a full time physical job it won't be easy.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group